MAUDE Adverse Event Report: ANGIODYNAMICS ARNOLD INTRODUCER SET; PERCUTANEOUS INTRODUCER SET

ANGIODYNAMICS ARNOLD INTRODUCER SET; PERCUTANEOUS INTRODUCER SET
Catalog Number 18100201
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 09/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Per the cath lab team, the stemi and temp pacer insertion procedure was completed andan arnold sheath from an arnold intro set 6f was sutured in place by a scrub technician.The patient began coughing and the sheath's suture eyelet slit, causing the sheath and pacing wire to be pulled back.Only one suture had been used in the eyelet.The patient"s coughing and a large hernia exerting pressure on the eyelet were believed to contribute to the event.The patient required brief 20 seconds of cpr and new sheath and pacing wire inserted." it was reported the patient has since been discharged.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was a 6f sheath introducer.A visual review noted was damage to the sheath tip and also the suture wing was "split/damaged".Scar004640 and the complaint sample were sent to the device manufacturer (argon medical) for sample evaluation/root cause determination and dhr review of the reported lot number.  scar004640 response states, "the complaint description mentions that the patient coughed during procedure.The tear was only on one side of the eyelet, which indicates that this most likely occurred due to the sudden jerk of the cough and forced the suture that was attached to the eyelet to tear.There was also damage observed at the end of the introducer.Since the introducer was used, it cannot be determined if the damage occurred during the manufacturing process or as the result of an event within the user's environment.  dhr review of the supplier lot showed there were no out of specification conditions observed and this is the only occurrence of this issue reported to argon medical.The root cause for the complaint description of " the sheath's suture eyelet slit, causing the sheath and pacing wire to be pulled back" was confirmed as noted above there was a noted damage to the sheath tip and the suture eyelet was "split/damaged".  based on the event description the likely root cause of the split in the eyelet was due to suture breaking through eyelet loop due to large hernia and patient coughing.The root cause of the patient coding requiring brief cpr could not be definitively determined.  good faith efforts were performed to get specific details of this event but the only information provided was that chest compressions were performed and no medications were needed for resuscitation.  patient was discharged.Labeling review: the instructions for use: which is supplied to the user with the device, contains the following statement: for single use only.Do not reuse or resterilize.This device is sterilized by ethylene oxide.Federal (usa) law restricts this device to sale by or on the order of a physician.Physician should be familiar with insertion techniques of introducers using a guide wire (seldinger / modified seldinger).Withdrawal, pull back, or manipulation of the guide wire when resistance is met may cause guide wire damage, breakage, or embolization.Percutaneous introducer sheaths should not remain indwelling without internal.Support of the sheath wall.Care should be exercised during insertion, manipulation and withdrawal of the catheter through the hemostasis valve.Do not insert blunt rigid objects through the hemostasis valve.The integrity of the hemostasis valve may be compromised with the use of excessive force, rapid withdrawal, or rigid blunt accessories.If resistance is encountered, do not force.Remove the catheter and introducer as a unit.If repositioning of the sheath suture tab is necessary, insure that internal support is provided by a vessel dilator prior to insertion to avoid twisting the sheath.Upon removal of catheter or other medical device, it is recommended that an obturator be immediately placed, in the sheath.Upon withdrawal of a device, the side port should be aspirated in order to remove any clotted material that may have accumulated.This should be accomplished before the insertion of another medical device.Warnings care should be exercised during insertion, use or removal of the device to prevent aspiration of air into the vasculature.Rapid withdrawal of the catheter or dilator through the hemostasis valve may cause misalignment of the valve gasket assembly, causing bleed back through the valve.Should this occur, resetting of the valve may be accomplished by gentle pressure into the valve with the tip of a dilator or catheter.* inspect the packaging and product for damage prior to use.Do not use if the package is damaged as sterility may be compromised.Care should be taken that acetone solutions or isopropyl alcohol do not come in contact with the introducer hub.Such substances could weaken the hub and cause possible leakage.Tighten all connections prior to use without overtightening.Overtightening can cause damage to the components.Periodically check all connections for tightness.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ARNOLD INTRODUCER SET
Common Device Name
PERCUTANEOUS INTRODUCER SET
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15700266
Report Number1319211-2022-00045
Device Sequence Number8236948
Product Code DRE
UDI-Device IdentifierH787181002015
UDI-PublicH787181002015
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K780126
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18100201
Device Lot Number11386517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown